MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE

MEDTRONIC XOMED INC. NIM® EMG - ENDOTRACHEAL TUBE; STIMULATOR, NERVE
Model Number 8229308
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while in thyroid mass surgery, the site was not receiving any response from the emg tube.Rep facetimed the site and saw that when thumping the neck to get mechanical response, the waveform was flat.The electrode check showed no issues.The site had tried increasing the stim and decreasing the threshold with no resolution.Swapped emg tube with no change.Unable to stimulate the nerve, however was able to get a stim response with probe, confirming the probe was working.Doctor was concerned for the preservation of the nerve, the nim gave no nerve response tone during case.Rep showed up at the end of the procedure and tried a second patient box.There was no change in outcome of response.There was a surgical delay of more than an hour.Thyroid was closed and patient moved to pacu.They used the prass probe to stimulate the nerve.The procedure was completed with nim, without nim/nerve confirmation.No therapy was given in pacu, patient was able to speak and swallow as per doctor.There was no patient injury.
 
Additional Manufacturer Narrative
This regulatory report is being submitted due to retrospective review through capa 624392.H3: product analysis found visually, portions of the wire harness were cut when returned.There were traces of biological contaminants on the outside diameter of the device.The electrode wires were stripped in order to perform continuity testing.Electrically, even though continuity could not be measured end to end, the resistance of each lead shall be between 1.7 and 3.7 ohms and the actual measurements were 1.9 ohms (blue), 2.3 ohms (blue with clear tubing), 2.0 ohms (red), and 1.8 ohms (red with clear tubing which all electrodes were in specification.Console functional testing could not be performed due to the broken state of the device.For additional analysis, a syringe was used to inject 20cc of air into the cuff balloon and there were no issues during inflation or deflation.In the returned condition, the device was unable to be properly analyzed for any out of specification conditions that were related to the complaint (due to physical damage).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NIM® EMG - ENDOTRACHEAL TUBE
Common Device Name
STIMULATOR, NERVE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key21559730
Report Number1045254-2025-00801
Device Sequence Number17236564
Product Code ETN
UDI-Device Identifier00643169789548
UDI-Public00643169789548
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K925640
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/10/2024
Device Model Number8229308
Device Catalogue Number8229308
Device Lot Number0219273310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age42 YR
Patient SexMale
Patient Weight95 KG